Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 290, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 4, 2006, 6:08 PM EDT for Carroll County, Georgia. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2006, 6:08 PM EDT (22:08 UTC)
- Expired
- Jun 4, 2006, 7:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:13 PM EDT | HAIL 0.75 | Villa Rica, GA | |
| Jun 4, 6:30 PM EDT | HAIL 1 | Villa Rica, GA | FIVE TO SIX SMALL TREES ALSO BLOWN DOWN IN THE AREA AND A LARGE GAS GRILL MOVED FROM ITS ORIGINAL LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 042209
SVRFFC
GAC045-042315-
/O.NEW.KFFC.SV.W.0290.060604T2208Z-060604T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT SUN JUN 4 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWEST GEORGIA
* UNTIL 715 PM EDT
* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR VILLA
RICA...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF NORTHEAST CARROLL COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3380 8504 3371 8504 3368 8518 3350 8485
3377 8489
$$
152 follow-up statements
000
WWUS52 KFFC 042230
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT SUN JUN 4 2006
GAC045-042315-
/O.CON.KFFC.SV.W.0290.000000T0000Z-060604T2315Z/
CARROLL GA-
628 PM EDT SUN JUN 4 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN CARROLL COUNTY...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
VILLA RICA...MOVING SOUTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHEAST CARROLL.
HAIL UP TO THE SIZE OF PENNIES WAS REPORTED IN VILLA RICA AT 613 PM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3380 8504 3371 8504 3368 8518 3350 8485
3377 8489
$$
15000
WWUS52 KFFC 042300
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT SUN JUN 4 2006
GAC045-042310-
/O.CAN.KFFC.SV.W.0290.000000T0000Z-060604T2315Z/
CARROLL GA-
700 PM EDT SUN JUN 4 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 40 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3380 8504 3371 8504 3368 8518 3350 8485
3377 8489
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:00 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 4, 6:00 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 PM EDT SUN JUN 4 2006 .UPDATE...INCREASING POPS SIGNIFICANTLY ACROSS ENTIRE CWA TO ACCOUNT FOR STRONG SHORT WAVE IN NW FLOW AND COLD AIR ALOFT. SCATTERED THUNDERSTORMS ACROSS N GA CONTINUE TO MOVE SE AND DEVELOP IN WEST CENTRAL GA...SO WILL EVEN ADD SLIGHT CHANCE POPS TO SE AREAS AS GFS SHOWS GOOD SUPPORT CONTINUES THROUGH THE CENTRAL AREAS UNTIL AT LEAST MIDNIGHT. ALSO ADDED FREQUENT LIGHTNING AND LARGE HAIL AS WE HAVE NUMEROUS REPORTS OF PENNY TO QUARTER-SIZED HAIL AND INTENSE LIGHTNING FROM THESE STORMS...WHICH IS QUITE CONSISTENT WITH THE COLD AIR ALOFT. NO OTHER CHANGES BEING MADE AT THIS TIME. && ...PREVIOUS PUBLIC DISCUSSION ISSUED AT 252 PM EDT... .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) WEAK SHORT WAVE WILL ROTATING AROUND LOW ANCHORED OVER NORTH EAST WILL A WEAK SURFACE BOUNDARY CLOSE TO NORTHEAST PORTIONS OF FORECAST AREA THROUGH THE EVENING HOURS. LINE OF CONVECTION ASSOCIATED WITH THIS BOUNDARY HAS HELD TOGETHER THROUGH KENTUCKY AND EASTERN TENNESSEE THIS AFTERNOON. ISOLATED CONVECTION NOTED OVER NORTHWEST GEORGIA AHEAD OF THIS LINE AS WELL. HAVE ADDED ISOLATED POPS TO NORTH GEORGIA THROUGH THIS EVENING NORTH OF THE ATLANTA METROPOLITAN AREA. SURFACE HIGH PRESSURE BUILDS SOUTHWARD BEGINNING TOMORROW THROUGH MIDWEEK. WILL CONTINUE DRY FORECAST THROUGH REST OF SHORT TERM PERIODS AFTERNOON TEMPERATURES NEAR NORMAL AND OVERNIGHT LOWS BELOW NORMAL. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) EXTENDED MODELS CONTINUE TO DIGRESS WITH ECMWF SHOWING UPPER LEVEL RIDGING BUILDING EASTWARD WHILE GFS INDICATING AN UPPER LEVEL TROUGH DURING THE SAME TIME FRAME. CONFIDENCE IN GFS SOLUTION LOW DUE TO LACK OF CONTINUITY. WILL WAIT TO SEE WHAT NEXT COUPLE OF RUNS PRODUCE. WILL CONTINUE CURRENT FORECAST HOLDING OFF ON PRECIP UNTIL WEDNESDAY NIGHT AND THEN AGAIN BEGINNING FRIDAY THROUGH THE WEEKEND. HIGHS WILL BE ABOUT 5 DEGREES ABOVE NORMAL WITH NEAR NORMAL LOWS FOR THIS TIME OF YEAR. && .AVIATION... ISOLATED TO SCATTERED TSTORMS MOVING ACROSS PORTIONS OF NORTH GEORGIA ASSOCIATED WITH SHORTWAVE MAKING ITS WAY ACROSS THE TENNESSEE VALLEY THIS AFTERNOON. TENDENCY SHOULD BE FOR THINGS TO WEAKEN/DISSIPATE DURING THE EVENING WITH LOSS OF DAYTIME HEATING ...BUT LATEST GFS BRINGS SHORTWAVE INTO EXTREME NORTH GEORGIA BY MIDNIGHT...AND MAY SEE ISOLATED ACTIVITY BEYOND MIDNIGHT ACROSS THAT AREA. HOWEVER FOR NOW...PLAN TO GO WITH VCTS NORTHERN TAF SITES FOR THE EVENING (GENERALLY UNTIL AROUND 02Z). THINKING STORMS WILL FALL APART BEFORE GETTING INTO CENTRAL GA. OTHERWISE...OUTSIDE OF TSTORM AREAS THIS EVENING...LOOK FOR VFR CONDITIONS TO DOMINATE TAF SITES THROUGH THE PERIOD. N TO NW WINDS LESS THAN 10 KTS OVERNIGHT ...INCREASING INTO THE 10 TO 15 KT RANGE BY LATE MORNING MONDAY. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 62 83 59 82 / 10 0 0 5 ATHENS 59 87 56 86 / 10 0 0 5 GAINESVILLE 60 84 57 83 / 20 5 5 5 ROME 57 87 53 87 / 20 5 5 5 COLUMBUS 66 88 61 88 / 5 0 0 5 MACON 59 90 58 88 / 5 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19/49
Hazardous weather outlook, Jun 4, 2:57 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 257 PM EDT SUN JUN 4 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 257 PM EDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EXTREME NORTH GEORGIA. .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE AND AN ASSOCIATED UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE TENNESSEE VALLEY AND INTO THE SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE HAIL...AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND EASTERN TENNESSEE WILL MOVE SOUTHEAST INTO EXTREME NORTH GEORGIA THROUGH 10 PM. THE ATMOSPHERE AHEAD OF THESE THUNDERSTORMS WILL DESTABILIZE THIS AFTERNOON ALLOWING FOR ADDITIONAL CONVECTIVE DEVELOPMENT. CAPE VALUES NEAR 1500 AND LIFTED INDICES OF -2 TO -4 INDICATE ISOLATED SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT...AND THEN AGAIN FRIDAY AND SATURDAY. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP ABREAST OF THE LATEST STATEMENTS AND BE PREPARED FOR POSSIBLE ACTIVATION.
In the hours before
Special weather statement, Jun 4, 5:17 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 PM EDT SUN JUN 4 2006 GAZ030-042145- 517 PM EDT SUN JUN 4 2006 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND FREQUENT LIGHTNING IN EASTERN POLK COUNTY UNTIL 545 PM EDT... AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ARAGON...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS THE EASTERN PORTION OF POLK COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROCKMART. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 15
Local storm report, Jun 4, 5:19 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 PM EDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL TIDINGS 34.42N 85.25W
06/04/2006 E0.75 INCH CHATTOOGA GA LAW ENFORCEMENT
0417 PM HAIL 3 N ARMUCHEE 34.43N 85.18W
06/04/2006 E0.75 INCH FLOYD GA LAW ENFORCEMENT
&&
MSRSpecial weather statement, Jun 4, 5:22 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 522 PM EDT SUN JUN 4 2006 GAZ031-042200- 522 PM EDT SUN JUN 4 2006 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 40 MPH WINDS IN PAULDING COUNTY UNTIL 600 PM EDT... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST NORTH OF BRASWELL...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PAULDING COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BRASWELL AND NEW HOPE. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 15
Local storm report, Jun 4, 5:40 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL ROCKMART 34.01N 85.05W
06/04/2006 E0.75 INCH POLK GA PUBLIC
&&
MSRLocal storm report, Jun 4, 5:49 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL DALLAS 33.92N 84.83W
06/04/2006 E1.00 INCH PAULDING GA PUBLIC
&&
MSRLocal storm report, Jun 4, 5:57 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL NEW HOPE 33.96N 84.79W
06/04/2006 E0.75 INCH PAULDING GA PUBLIC
&&
MSRThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 23 min |
| Jun 4, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 25 min |
| Jun 4, 5:19 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 26 min |
| Jun 4, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.